# SDR 2004FA0000412

- Difficulty date: December 6, 2003
- Submitted: May 26, 2004
- Operation: General aviation
- Aircraft: N16583
- Make and model: Piper PA-28-140
- Aircraft serial: 287325301
- Aircraft time: 4,213 hours
- Engine: Lyc O320E3D
- Engine time: 4,213 hours
- Propeller: Snsnch 74DM
- System (JASC): 2510 · Flight Compartment Equipment
- Part: Seat Frame
- Part number: 6956800
- Condition: Cracked
- Location: Cabin
- Part time: 4,213 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOTS TUBULAR SEAT FRAME (UPPER TUBULAR AT FWD CONNECTING BRACKETS) FOUND CRACKED AT LEAST 270 DEGREES CIRCUMFERENCE BOTH SIDES. THIS DISCREPANCY COULD RESULT IN SEPARATION OF THE SEAT FRAME RESULTING IN PILOTS LOSS OF CONTROL OF THE AC ESPECIALLY DURING FINAL LANDING APPROACH OR DURING TAKEOFF. REPLACEMENT OF SEAT FRAME OR WELDING OF FRAME TUBULAR WITH 30 DEGREE TUBULAR SPLICE PATCHES WOULD RESOLVE THIS DISCREPANCY. THIS DISCREPANCY WAS ALSO FOUND BOTH SIDES ON UPPER TUBULAR OF NON-ARTICULATING FWD RT SEAT.  NOTE: THESE DISCREPANCIES WERE FOUND DUE TO AN INTERIOR REPLACEMENT AND SEAT RE-UPHOLSTERY. NORMAL MAINTENANCE INSPECTIONS WOULD PROBABLY NOT DETECT THESE CRACKS AS THEY ARE HIDDEN BY THE SEAT MATERIAL.
